# SDR CA100916005

- Difficulty date: September 15, 2010
- Submitted: January 4, 2011
- Operation: Air carrier
- Make and model: Mooney M20J
- Aircraft time: 2,142 hours
- Engine: Lyc IO360A3B6D
- Propeller: Mcauly B2D34C214
- System (JASC): 8510 · Reciprocating Engine Front Section
- Part: Alt Air Door
- Part number: 600118019
- Condition: Broken
- Location: Engine
- Stage of operation: CL
- How discovered: O
- Nature of condition: R
- Precautionary procedure: A

## Discrepancy

THE ACFT WAS TAKINGOFF FROM AIRFIELD WHEN THE ENGINE SUDDENLY LOST POWER.  AN EMERGENCY WAS DECLARED.  THE ENG MIXTURE WAS "LEANED OUT" AND SOME OF THE POWER WAS RESTORED.  THE ACFT LANDED SAFELY BACK AT AIRFIELD.  PART OF THE ENGINE ALTERNATE AIR DOOR WAS FOUND LODGED IN THE INTAKE SYS FWD OF THE FUEL CONTROL UNIT.  THIS RESTRICTED THE INTAKE AIR, MAKING THE ENGINE RUN RICH.  THIS IS WHY THE ENGINE POWER WAS PARTLY RESTORED BY LEANING THE MIXTURE. THE ALTERNATE AIR DOOR, WHICH IS A 4.5" IN DIAMETER CIRCLE WAS FOUND BROKEN ROUGHLY IN HALF.
